MAUDE Adverse Event Report: NUMED, INC. Z-MED II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. Z-MED II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 305
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint received through a medwatch report from the fda.The medwatch report had very little information and the user facility wished to remain anonymous so no additional information could be requested.No device was returned so the complaint could not be confirmed.No additional information is available.A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number of devices.A review was also performed on the balloon tubing used to manufacture the balloons used on this device.No other complaints were associated with the tubing used to manufacture the balloons.A comparative catheter was pulled and tested.The device was the same catalog number but from a different lot number.The balloon was immersed in a body temperature water bath and inflated until it failed.The comparative catheter balloon did not burst until 9 atm, which is more than double the labeled rated burst pressure of 4 atm.No additional investigation can be performed due to the lack of information.No root cause established as the complaint could not be confirmed.Duplication of the issue required the balloon to be taken to double the labeled rated burst pressure.
 
Event or Problem Description
As received from the fda on a medwatch report - z-med balloon ruptured upon inflation during pulmonic valvuloplasty.

Brand Name
Z-MED II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key19974353
Report Number1318694-2024-00005
Device Sequence Number7075210
Product Code OZT
UDI-Device Identifier04046964337611
UDI-Public04046964337611
Combination Product (Y/N)N
PMA/510(K) Number
K122012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number305
Device Catalogue NumberPDZ663
Device Lot NumberZZ-15739
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown